# **2024 All-European International Humanitarian**

and Refugee Law Moot Court Competition



19-22 November 2024

**PROGRAMME**<sup>\*</sup>

Faculty of Law, University of Ljubljana

\*The organisers reserve the right to make changes to the programme.









## **GENERAL SCHEDULE**

DATE AND TIME	ΑCTIVITY	VENUE
Tuesday, 19 November 2024 13.00 -15.00	Registration of participants	Faculty of Law (Poljanski nasip 2, 1000 Ljubljana)
Tuesday, 19 November 2024 14.00 – 15.00	Informal Meeting of University Professors	Senate Room, Faculty of Law (Poljanski nasip 2, 1000 Ljubljana)
Tuesday, 19 November 2024	Opening Ceremony and Orientation	Golden Lecture Hall, Faculty of Law
15.00-16.00	Meeting	(Poljanski nasip 2, 1000 Ljubljana)
Tuesday, 19 November 2024 16.10 – 20.30	Moot Court: Preliminary round 1 (International Humanitarian Law)	Senate Room & Graduation Room, Faculty of Law (Poljanski nasip 2, 1000 Ljubljana)
Wednesday, 20 November 2024	Moot Court: Preliminary round 2	Senate Room, Faculty of Law (Poljanski
8.10 – 17.30	(International Refugee Law)	nasip 2, 1000 Ljubljana)
Wednesday, 20 November 2024	Moot Court: Preliminary round 3	Senate Room, Faculty of Law (Poljanski
16.00 – 19.50	(International Humanitarian Law)	nasip 2, 1000 Ljubljana)
Thursday, 21 November 2024	Moot Court: Preliminary round 3	Graduation Room, Faculty of Law
8.10 – 13.40	(International Humanitarian Law)	(Poljanski nasip 2, 1000 Ljubljana)
Thursday, 21 November 2024 15.00 – 18.20	Moot Court: Quarter-finals (International Humanitarian Law and (International Refugee Law)	Senate Room, Faculty of Law (Poljanski nasip 2, 1000 Ljubljana)
Friday, 22 November 2024	Moot Court: Semi-finals	Golden Lecture Hall, Faculty of Law
10.00 – 14.00	(International Criminal Law)	(Poljanski nasip 2, 1000 Ljubljana)
Friday, 22 November 2024	Moot Court: Final and closing ceremony	Red Lecture Hall, Faculty of Law
14.30 – 18.00	(International Criminal Law)	(Poljanski nasip 2, 1000 Ljubljana)









13.00 - 15.00	REGISTRATION OF PARTICIPANTS
14.00 – 15.00	INFORMAL MEETING OF UNIVERSITY PROFESSORS WITH THE ORGANIZERS Senate Room
	OPENING CEREMONY AND ORIENTATION MEETING FOR PARTICIPANTS OF THE MOOT COURT
15.00 - 16.00	Golden Lecture Hall









Preparation Time (20 minutes)				
	1 <sup>ST</sup> PANEL OF JUDGES	2 <sup>ND</sup> PANEL OF JUDGES		
	Civil Seminar Room	Seminar Room 6		
16.10 - 16.30	Team 7	Team 8		
16.35 – 16.55	Team 13	Team 14		
17.00 - 17.20	Team 5	Team 10		
17.25 – 17.45	Team 6	Team 2		
17.50 - 18.10	Team 3	Team 9		
18.15 – 18.35	Team 1	Team 11		
18.40 - 19.00	Team 4	Team 12		
19.05 – 19.25	Team 15	Team 16		
19.30 – 19.50	Team 17	Team 18		
19.55 – 20.15	Team 19	Team X		
	Pleadings (15 minutes)			
	1 <sup>ST</sup> PANEL OF JUDGES 2 <sup>ND</sup> PANEL OF JUDGES			
	Senate Room	Graduation Room		
16.30 – 16.45	Team 7	Team 8		
16.55 – 17.10	Team 13	Team 14		
17.20 – 17.35	Team 5	Team 10		
17.45 – 18.00	Team 6	Team 2		
18.10 – 18.25	Team 3	Team 9		
18.35 – 18.50	Team 1	Team 11		
19.00 – 19.15	Team 4	Team 12		
19.25 – 19.40	Team 15	Team 16		
19.50 – 20.05	Team 17	Team 18		
20.15 – 20.30	Team 19	Team X		
20.45	Judges' Debriefing with Teams			

# TUESDAY, NOVEMBER 19, 2024 - PRELIMINARY ROUND 1









# WEDNESDAY, NOVEMBER 20, 2024

# PRELIMINARY ROUND 2

Preparation Time (45 minutes)			
	Seminar Room 6	Lawyers' Club Room	
8.10 - 8.55	Team 1	Team 2	
9.00 - 9.45	Team 3	Team 14	
9.50 - 10.35	Team 15	Team 6	
10.40 - 11.25	Team 7	Team 18	
11.30 - 12.15	Team 5	Team 16	
12.20 - 13.05	Team 11	Team 19	
13.10 - 13.40	<b>Pause and Lunch for the Teams</b> (each team goes to lunch when it has time between 11.00 and 15.00) <i>Faculty Canteen</i>		
13.40 - 14.25	Team X	Team 8	
14.30 – 15.15	Team 9	Team 10	
15.20 - 16.05	Team 13	Team 4	
16.10 – 16.55	Team 12	Team 17	
Pleadings (30 minutes) Senate Room			
9.00 - 9.30	Team 1 ar	nd Team 2	
9.50 - 10.20	Team 3 and Team 14		
10.40 - 11.10	Team 15 and Team 6		
11.30 - 12.00	Team 7 and Team 18		
12.20 - 12.50	Team 5 and Team 16		
13.10 - 13.40	Team 11 and Team 19		
13.40 - 14.30	Lunch for the Judges Faculty Canteen		
14.30 - 15.00	Team X ar	Team X and Team 8	
15.20 – 15.50	Team 9 and Team 10		
16.10 - 16.40	Team 13 and Team 4		
17.00 - 17.30	Team 12 and Team 17		



Γ







## WEDNESDAY, NOVEMBER 20, 2024

# PRELIMINARY ROUND 3

Preparation Time (45 minutes)			
	Blue Lecture Hall	Civil Seminar Room	
16.00 - 16.45	Team 2	Team 3	
16.50 – 17.35	Team 14	Team 1	
17.40 - 18.25	Team 7	Team 6	
18.30 - 19.15	Team 18	Team 15	
Pleadings (30 minutes) Graduation Room			
16.50 – 17.20	Team 2 and Team 3		
17.40 - 18.10	Team 14 and Team 1		
18.30 – 19.00	Team 7 and Team 6		
19.20 – 19.50	Team 18 and Team 15		
20.10	Judges' Debriefing with Teams on PR2 Senate Room		



Г







## THURSDAY, NOVEMBER 21, 2024

### PRELIMINARY ROUND 3

Preparation Time (45 minutes)			
	Seminar Room 6	Civil Seminar Room	
8.10 - 8.55	Team 4	Team 12	
9.00 - 9.45	Team 11	Team 13	
9.50 - 10.35	Team 10	Team 17	
10.40 - 11.25	Team 19	Team 5	
11.30 - 12.15	Team 16	Team 8	
12.20 - 13.05	Team 9	Team X	
Pleadings (30 minutes) Graduation Room			
9.00 - 9.30		id Team 12	
9.50 - 10.20	Team 11 and Team 13		
10.40 - 11.10	Team 10 and Team 17		
11.30 - 12.00	Team 19 and Team 5		
12.20 – 12.50	Team 16 and Team 8		
13.10 - 13.40	Team 9 and Team X		
14.40	Announcement of the Quarter-Finalists Senate Room		
11.00 - 14.40	<b>Lunch</b> (each team goes when it has time) Faculty Canteen		









# THURSDAY, NOVEMBER 21, 2024

## QUARTER-FINAL ROUNDS

Preparation Time (60 minutes)		
15.00 – 16.00	Team 1 (Constitutional Seminar Room)	Team 2 (Seminar Room 6)
	Team 3 (Lawyers' Club Room)	Team 4 (Civil Seminar Room)
16.10 - 17.10	Team 5 (Constitutional Seminar Room)	Team 6 (Seminar Room 6)
	Team 7 (Lawyers' Club Room)	Team 8 (Civil Seminar Room)
Pleadings (60 minutes) Senate Room		
16.10 - 17.10	Teams 1 - 4	
17.20 - 18.20	Teams 5 - 8	
18.40	Judges' Debriefing with Teams and Announcement of the Semi-Finalists	









# FRIDAY, NOVEMBER 22, 2024

## SEMI-FINAL AND FINAL ROUNDS

SEMI-FINAL ROUNDS Golden Lecture Hall		
9.50	Draw of the Roles for the Semi-Final Lawyers' Club Room	
Preparation Time (110 minutes)		
10.00 - 11.50	Team 1 (Prosecutor) Graduation Room	Team 4 (Defence) Civil Seminar Room
10.00 - 11.50	Team 2 (Prosecutor) Seminar Room 6	Team 3 (Defence) Lawyers' Club Room
Pleadings (50 minutes) Golden Lecture Hall		
12.00 - 12.50	Team 1 (Prosecutor)	Team 4 (Defence)
13.10 - 14.00	Team 2 (Prosecutor)	Team 3 (Defence)
14.30	Announcement of Finalists and Draw of the Roles for the Final Golden Lecture Hall	
11.00 - 15.00	<b>Lunch</b> (each team goes when it has time) Faculty Canteen	
NIVERSITY JUBLJANA Faculty of Law		WINHCR The UN Refugee Agency

<b>FINAL ROUNDS</b> <i>Red Lecture Hall</i>		
Preparation time (60 minutes)		
14.30 – 15.30	Team 1 (Prosecutor) (Graduation Room)	Team 2 (Defence) (Civil Seminar Room)
15.30 - 17.00	Pleadings (60 minutes) Red Lecture Hall	
17.00 – 17.30	Deliberation of Judges	
17.30	Closing Ceremony Red Lecture Hall	









# THE ORGANISERS: Professor Vasilka Sancin, PhD and Assistant Professor Maruša T. Veber, PhD

**Vasilka Sancin**, PhD, is a Professor of International Law, Head of Department of International Law and Director of the Institute for International Law and International Relations at University of Ljubljana, Faculty of Law. She is a member (2022-2025) of the UN Human Rights Council Advisory Committee, and previously served (2019-2022) as a member and Vice-Chair of the UN Human Rights Committee. Among others, she serves as an ad hoc judge at the European court of Human Rights; an arbitrator and a Bureau member of the Court of Conciliation and Arbitration (OSCE); an expert of the OSCE Moscow mechanism on Human Rights; a Vice-President of the Slovenian Red Cross; and a President of the Slovene Branch of International Law Association (ILA).

**Maruša T. Veber,** PhD, is an Assistant Professor of International Law at the University of Ljubljana, Faculty of Law. She serves as Assistant Editor of the Ljubljana Law Review and as Rapporteur to the Oxford International Organizations (OXIO). Previously she was a visiting fellow at the Auckland Law School, junior visiting fellow at the Graduate Institute of International and Development Studies in Geneva, a visiting scholar at the University of Hull Law School and a researcher at the United Nations University Institute on Comparative Regional Integration Studies (UNU-CRIS) in Bruges. She is a member of the Multidisciplinary Network on International Sanctions (MINOS), European Society of International Law (ESIL), as well as the Slovene branch of the International Law Association.

## ORGANISING TEAM:

**As. Anže Mediževec**, LLM (College of Europe), Teaching Assistant at the Department of International Law, University of Ljubljana, Faculty of Law.

**Lovro Bobnar**, Young Researcher at the Institute for Comparative Law at the Faculty of Law, University of Ljubljana.

Ana Rade Hana Gabrijelčič Katja Horvat Lucija Ovsenik Luka Kričej Maks Zupančič Martina Sfiligoj Nika Veronika Beltram Nuša Bedene Peter Podržaj Žiga Murn Lindič







